DURHAM, N.C. (WNCN) — The CDC is looking into a potential link between young people who have experienced heart issues after getting the COVID-19 vaccine.
Nationwide, the CDC says 226 teens and young adults have reported shortness of breath, heart racing and chest pain after receiving their second dose of the Pfizer or Moderna vaccine.
The CDC will hold an “emergency meeting” next week to determine if those symptoms are connected to the vaccine.
Parents who took their children to get vaccinated at Hillside High School on Saturday weren’t too concerned.
“No concerns at all because we constantly keep him under medical supervision, so we don’t worry about that,” said Willie Walter, who brought his son Zavier to get his second shot.
The non-profit War 4 Life partnered with Durham Public Schools to host the clinic to reach students in underserved communities.
“Several Hispanic and African-American students, but we’re having the opportunity to serve every single child within Durham Public Schools and beyond,” said Jessica Berryman of War 4 Life.
Nurses and doctors from Chapel Hill Pediatrics administered 366 doses of the Pfizer vaccine during the clinic. They said no one asked questions about the potential link.
Students were more concerned about making sure school is held in-person this fall, not online.
Wendy Guerrerro said, “Hopefully this year we go back into school, make it easier, and see my friends.”
“I’m actually looking forward to getting back in class with some of my classmates back in school,” said Zavier Walter, who attends Riverside High School. “That’s what I’m looking forward to, that experience.”